Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 4, 2021Pender County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jun 4, 2021, 3:00 PM EDT for Pender County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 3:00 PM EDT (19:00 UTC)
Expired
Jun 4, 2021, 3:45 PM EDT
In force
45 min
Issued by
NWS Wilmington, NC

County Pender County, NC

The radar

The Morehead City radar (KMHX), 85 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS82 KILM 041900
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT Fri Jun 4 2021
 
NCZ105-041945-
Inland Pender NC-
300 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 345 PM
EDT...

At 257 PM EDT, Doppler radar was tracking a cluster of strong 
thunderstorms near Burgaw, moving east at 25 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Burgaw, White Stocking, Maple Hill, Ashton, Murray Town, St. Helena
and Pender Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds 
and cloud to ground lightning. It is recommended that you remain 
indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 3448 7768 3445 7783 3445 7797 3455 7802
      3471 7768 3467 7765 3451 7759
TIME...MOT...LOC 1857Z 261DEG 21KT 3453 7787 

$$

DCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:19 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 4, 1:19 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
119 PM EDT Fri Jun 4 2021

.SYNOPSIS...
Shower and thunderstorm coverage will remain elevated over the
next few days while temperatures remain close to normal.
Unsettled weather may become more widespread on Monday. The
middle to latter part of next week will turn a bit warmer.

&&

.UPDATE...
Not much to change or add for morning update. Heavy rain around
Cape Fear will slip off the coast in the next hour or so. Still
looking for another round of diurnal convection to get going
this afternoon, although coverage may be a bit limited,
especially inland where some drier air aloft will be moving in.

&&

.NEAR TERM /THROUGH SATURDAY/...
Regarding the status of the Flood Watch...latest guidance and radar
trends indicate axis of heaviest rain to likely remain just off the
Cape Fear coast. Plan to cancel Flood Watch with the upcoming
forecast package.

Transport of Gulf moisture will continue across the area into Friday
afternoon ahead of upper trough. Precipitable water values will
range from 1.75" inland to 2" along the coast. Through the morning
hours today, expect showers to expand in coverage, along with the
development of thunderstorms with the addition of daytime heating.
Models suggest the focus early in the day will be over the eastern
CWA, with additional development inland during the afternoon. 0-6 km
shear values of 30-35 kt will support the potential for damaging
wind gusts with stronger cells, and similar to the last couple of
days, won't be able to rule out an isolated tornado.

PW values will hold Saturday in the 1.5-2" range as mid-level ridge
builds over the area, and surface boundary stalls to the NW across
the central Carolinas. Coverage of showers/tstms should be less than
today due to the ridging aloft, but do expect a decent smattering
will develop with afternoon instability. Will keep PoPs in the 40-
50% range.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Mid level height rises underway on Saturday night but the flow is
still quite laden with vorticity maxima. The axis of deep moisture
will have taken on an east-west orientation. Chance POPs still
likely warranted area-wide but future forecasts may be able to show
slightly higher values over southern zones. Not much changes Sunday
into Sunday night, the high out at sea still advecting low level
moisture sufficient for a fairly seasonable distribution of showers
and storms but with spatial distribution that is hard to ascertain.
Temperatures will be right where they should be through the
period.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Monday and/or Monday night may take a slight turn towards more
unsettled weather as a mid level vorticity center and surface warm
front-like feature lift through from south to north. Moisture then
shifts more northward through the midweek period as high pressure
just above the surface layer becomes elongated westward into the
Carolinas. Expect a normal distribution/coverage of mainly afternoon
thunderstorms while solar insolation adds a degree or two to
successive daytime highs. Thursday into Friday will see more of a
piedmont trough that will work along with the seabreeze to serve as
a focus for thunderstorm development possibly calling for slightly
higher rain chances.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Aviation conditions vastly improved this afternoon with VFR
conditions in all areas. High resolution guidance is showing
some consistency with scattered activity developing once again
for a few hours favoring the Pee Dee region. Have addressed with
VCTS. For the overnight hours, some MVFR stratus is possible
and if winds decrease sufficiently a decent fog threat may
develop citing the plentiful recent rainfall in most areas.

Extended Outlook...Flight category restrictions are possible in
scattered showers and thunderstorms through the weekend, as high
pressure offshore maintains moist southerly flow across the
area.

&&

.MARINE...
Through Saturday: High pressure will persist off the coast through
Saturday, keeping general southerly flow across the area waters.
Gradient magnitude will be maximized through the afternoon,
supporting wind speeds of 15 kt with occasional gusts to 20 kt, and
average seas of 4 ft every 7 seconds. The gradient will relax a bit
Friday night and Saturday, with winds falling to 10 kt Saturday
morning, with a slight increase towards 15 kt Saturday
afternoon. The persistent southerly fetch will continue to
produce 3-4 ft seas. Scattered to numerous showers and
thunderstorms will impact the waters through the period.

Saturday night through Tuesday... Winds will remain south to
southwesterly through the period, one of the more common wind
directions during the warm season as high pressure becomes so well
established in the west atlantic. Wind speeds will be quite light as
well, averaging around 10kt early on and then 10-15 later in the
period as a developing piedmont trough increases the gradient
slightly. Seas 2-3 ft for the most part.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...III
NEAR TERM...CRM
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...ILM
Hazardous weather outlook, Jun 4, 4:01 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
401 AM EDT Fri Jun 4 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-056-058-
059-050815-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
401 AM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Showers and thunderstorms may produce localized flooding in low-lying
areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-050815-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
401 AM EDT Fri Jun 4 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-050815-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
401 AM EDT Fri Jun 4 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Also, showers and thunderstorms may produce localized flooding in
low-lying areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 4, 3:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
300 PM EDT Fri Jun 4 2021

NCZ105-041945-
Inland Pender NC-
300 PM EDT Fri Jun 4 2021

...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 345 PM
EDT...

At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Burgaw, moving east at 25 mph.

Wind gusts of 30 to 40 mph will be possible with these storms.

Locations impacted include...
Burgaw, White Stocking, Maple Hill, Ashton, Murray Town, St. Helena
and Pender Memorial Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds
and cloud to ground lightning. It is recommended that you remain
indoors until the storms pass.

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3448 7768 3445 7783 3445 7797 3455 7802
      3471 7768 3467 7765 3451 7759
TIME...MOT...LOC 1857Z 261DEG 21KT 3453 7787

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:27 PM EDTSpecial Weather StatementILMRobeson63 min
Jun 3, 8:50 PM EDTFlood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender7 hr
Jun 4, 7:49 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover86 min
Jun 4, 9:47 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender93 min
Jun 4, 3:31 PM EDTSpecial Weather StatementILMPender44 min
Jun 4, 4:54 PM EDTAreal Flood AdvisoryILMPender81 min
Jun 4, 5:13 PM EDTSpecial Marine WarningILM32 min
Jun 4, 5:35 PM EDTSpecial Marine WarningILM55 min
Jun 4, 3:17 PM EDTSpecial Weather StatementILMHorry43 min
Jun 4, 3:43 PM EDTSpecial Weather StatementILMHorry32 min
Jun 4, 4:10 PM EDTSpecial Weather StatementILMGeorgetown35 min
Jun 4, 4:44 PM EDTSpecial Weather StatementILMGeorgetown31 min
Jun 4, 7:28 PM EDTAreal Flood AdvisoryILMWilliamsburg92 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.